My mum has been diagnosed with stage 4 colorectal cancer. Initial diagnosis was stage 3 and early detection curable with radiation / chemo followed by operation. But further test (PET) revealed metastasis with lungs and lymph nodes impact. Chemo started last week with initial infusion (oxaliplatin) followed by capecitabine tablets 3x500mg twice a day but 4 days of tablets caused extreme fatigue that she had to stay overnight in hospital for dehydration. Now mum has been asked to stop on capecitabine tablets for few days and recheck with the oncologist for further advice. By stoping the tablets mum is feeling much better but last night she had extreme pain in the right leg that she was unable to walk. Not sure if this relates to capecitabine or not? Also stopping chemo tablets (capecitabine) for few days causes any issues especially when it is prescribed to start treatment immediately due to metastasis nature of this cancer?? Medical oncologist at the hospital advised to get the port planted as it helps with minimal side affects. Appreciate any comments and experience that can help us manage mums side affects.
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.